Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 34, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 13, 2022, 1:12 PM MDT for 5 counties in Nebraska. It took effect at Oct 14, 2022, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 1:12 PM MDT (19:12 UTC)
- In effect from
- Oct 14, 2022, 11:00 AM MDT
- Expired
- Oct 14, 2022, 6:02 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS83 KLBF 131912 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 212 PM CDT Thu Oct 13 2022 NEZ210-219-140715- /O.UPG.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/ /O.NEW.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/ /O.CON.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/ Frenchman Basin-Loess Plains- 212 PM CDT Thu Oct 13 2022 /112 PM MDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 210 and 219. * TIMING...Red Flag Warning Thursday afternoon and evening. Red Flag Warning Friday afternoon and evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Low to mid 60s today. Mid to upper 70s Friday. * IMPACTS...Any fires that develop will likely spread rapidly andbe very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-140100- /O.CON.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 212 PM CDT Thu Oct 13 2022 /112 PM MDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Thursday afternoon and evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Highs around 60. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
297 WWUS83 KLBF 140116 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 816 PM CDT Thu Oct 13 2022 ...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THE REMAINDER OF TONIGHT... NEZ210-219-140930- /O.EXP.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/ /O.CON.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/ Frenchman Basin-Loess Plains- 816 PM CDT Thu Oct 13 2022 /716 PM MDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Red Flag Warning Thursday afternoon and evening. Red Flag Warning Friday afternoon and evening. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the mid 50s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-140230- /O.EXP.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 816 PM CDT Thu Oct 13 2022 /716 PM MDT Thu Oct 13 2022/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... Critical fire weather conditions have ended for the night. Elevated to near critical fire weather conditions are possible Friday afternoon. $$ CLB
668 WWUS83 KLBF 140709 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 209 AM CDT Fri Oct 14 2022 NEZ210-219-150100- /O.CON.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/ Frenchman Basin-Loess Plains- 209 AM CDT Fri Oct 14 2022 /109 AM MDT Fri Oct 14 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...This afternoon and evening. * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...In the mid to upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
706 WWUS83 KLBF 150002 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 702 PM CDT Fri Oct 14 2022 NEZ210-219-150115- /O.CAN.KLBF.FW.W.0034.000000T0000Z-221015T0100Z/ Frenchman Basin-Loess Plains- 702 PM CDT Fri Oct 14 2022 /602 PM MDT Fri Oct 14 2022/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 210 AND 219... The National Weather Service in North Platte has cancelled the Red Flag Warning. Winds have diminished across the area to less than 20 mph therefore the Red Flag Warning has been cancelled early. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:38 AM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 13, 11:38 AM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1238 PM CDT Thu Oct 13 2022 ...UPDATED AVIATION FORECAST DISCUSSION... .SHORT TERM...(Today through Friday) Issued at 425 AM CDT Thu Oct 13 2022 Satellite is showing only some scattered mid clouds and the radar is quiet across central and western Nebraska early this morning. However there will be a tight pressure gradient across the High Plains today as a very large stacked low pressure system over southern Canada and the Great Lakes spins in place. The low level wind field is already quite elevated with winds approaching 50kts just above the surface, and this is setting the stage for a very windy day across the region once diurnal heating mixes the boundary layer after sunrise. Expect northwesterly winds will be gusting 45 to 50 mph at times especially north of Interstate 80 by this afternoon (see the fire weather section below for details on wind impacts to fire conditions). This northerly flow will also keep temperatures chilly with highs today only ranging from the low to mid 50s near the NE/SD border to the middle 60s south of Interstate 80. The wind will diminish tonight as model soundings show the boundary layer decoupling as a surface inversion forms. Overnight lows will generally be in the middle 30s. Quiet weather continues on Friday as the surface low slides a bit eastward and high pressure dives southward out of Canada. This will bring another surge of gusty conditions with winds gusting around 45mph north of highway 2, 35 to 45 mph elsewhere. However the airmass will moderate and allow for temperatures to rebound with highs Friday ranging from the upper 60s along the NE/SD border to the middle and upper 70s south of Interstate 80. .LONG TERM...(Friday night through Wednesday) Issued at 425 AM CDT Thu Oct 13 2022 Ensemble guidance is in good agreement advertising a persistent amplified upper pattern dominated by a western ridge and a broad eastern trof, along with a cutoff low over the Baja peninsula occasionally opening up and sending some energy to undercut the western ridge. This will keep the High Plains in persistent northwesterly flow aloft and any energy undercutting the ridge looks to slide by to our south, maintaining a dry forecast through the weekend and into next week. Blustery conditions will gradually diminish through the weekend and temperatures will generally waiver within a couple degrees of normal through the weekend and into the first part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1231 PM CDT Thu Oct 13 2022 The main aviation concern will be the strong wind potential for this afternoon and evening. Northwesterly winds have increased through the early afternoon with recent observations of gusts up to 40 kt across north central Nebraska. These strong winds will persist through the evening with gusts of 45 to 50 kt possible. Though surface winds will subside overnight, strong winds aloft will lead to LLWS for the region. Come sun rise northwest winds will gradually increase through the day tomorrow. && .FIRE WEATHER... Issued at 425 AM CDT Thu Oct 13 2022 With persistent drought conditions and a recent hard freeze/killing frost, ground fuels are cured and susceptible to fire. Northwesterly winds will be quite blustery today with gusts this afternoon generally 45 to 50 mph. Minimum relative humidity values this afternoon will generally be 15 to 20 percent east of highway 83 but more in the 25 to 30 percent range to the west. The overlap of dry fuels, low humidity, and strong winds will be most pronounced this afternoon and early this evening generally east of highway 83 and the Red Flag Warning is well placed. However expect the strong winds will compensate for some of the higher humidity values west of highway 83 so will issue an SPS for near critical fire conditions outside of the Red Flag Warning and monitor to see if the Red Flag will need to be expanded westward. For Friday, northwest winds will remain blustery but a bit less robust with gusts in the afternoon reaching 40 to 45mph. Moisture profiles will also shift with the lowest humidity tomorrow residing across southwest Nebraska with values of 15 to 20 percent, and 25 to 30 percent further to the northeast near the Niobrara valley. Have issued a Fire Weather Watch generally south of Interstate 80 where confidence in parameters is highest, though there are hints that critical fire weather conditions may trend a bit further north so will monitor closely to see if headlines will need expansion northward for Friday afternoon/early evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for NEZ204-206- 208>210-219. Fire Weather Watch from Friday afternoon through Friday evening for NEZ210-219. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Viken FIRE WEATHER...MBS
Hazardous weather outlook, Oct 13, 11:04 AM MDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1204 PM CDT Thu Oct 13 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-141715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1204 PM CDT Thu Oct 13 2022 /1104 AM MDT Thu Oct 13 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Critical fire weather conditions are expected across all of western and north central Nebraska this afternoon and early evening as humidity drops to 15 to 20 percent and northwest winds gust up to 50 mph. A Red Flag Warning is in place for this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Near critical fire weather conditions are expected south of I-80 on Friday with favorable conditions potentially reaching as far north as Highway 2. Afternoon humidity will drop into the 15 to 25 percent range with northwest wind gusts up to 40 mph. A Fire Weather Watch is in place for Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 13, 10:57 AM MDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service North Platte NE 1157 AM CDT Thu Oct 13 2022 NEZ004-022-023-035-056>058-069-070-094-131800- Sheridan-Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase-Hayes- Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, Hayes Center, Cody, Eli, Merriman, and Kilgore 1157 AM CDT Thu Oct 13 2022 /1057 AM MDT Thu Oct 13 2022/ Critical fire weather conditions are expected this afternoon and early evening across the western Sandhills and far southwest Nebraska. Therefore a Red Flag Warning is now effect. Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:08 AM MDT | Fire Weather Watch | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.